MAUDE Adverse Event Report: VERYAN MEDICAL LTD. BIOMIMICS 3D VASCULAR STENT SYSTEM; BIOMIMICS 3D VASCULAR STENT SYSTEMBIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD. BIOMIMICS 3D VASCULAR STENT SYSTEM; BIOMIMICS 3D VASCULAR STENT SYSTEMBIOMIMICS 3D VASCULAR STENT SYSTEM
Catalog Number 142122-02
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Insufficient Information (4580)
Date of Event 01/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is in progress.If any additional information becomes available a supplemental/follow-up report will be submitted.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a patient presented with a chronic total occlusion (cto) after a biomimics stent 6x60 was implanted on (b)(6) 2025.An angio was taken to verify that the stent had fractured in the right femoropopliteal segment.It was noted that the entire superficial femoral artery (sfa)/popliteal artery (pop) was occluded with various stents that were implanted since early 2023.It was noted that the segment occluded twice prior to the implant of the 6x60mm biomimics stent.Thrombectomy was performed followed by placement of a competitor stent over the fractured biomimics.
 
Additional Manufacturer Narrative
Complaint complete and event remains reportable.A detailed review of all the lot history records pertaining to the relevant stent and delivery system lots showed no issues that were deemed related to the complaint investigation.Based on the feedback in this case, as well as the review of the complaint images, it is understood that a type 1 stent fracture; single strut fracture, has occurred in this case.Based on the angiographic images provided by the site, it is understood that no stent fracture was present upon deployment of the stent during the index procedure on (b)(6) 2026 then, the biomimics 3d stent was seen to posses a type 1 stent fracture - single strut fracture, at the follow-up procedure on (b)(6)2026.Given that no endovascular procedure took place between the index procedure and the re-intervention, this implies that the fracture took place between (b)(6)2025 and (b)(6)2026, and the remaining possible explanation for the fracture is due to material fatigue as a result of physiological loading.It is important to note that stent fracture from physiological loading is an anticipated outcome for femoropopliteal stents.Therefore, the type 1 stent fracture seen in this case does not indicate that the biomimics 3d stent has a design flaw.The veryan medical opinion is that the type 1 stent fracture in this complaint is most likely explained by movement of the sfa where it passes the adductor canal (hunter's canal) and changes name to the popliteal artery.This region of the patient anatomy is likely the region in which the movement during knee flexion is substantial.The biomimics 3d stent is tested under simulated physiological loading conditions, combined compression and bending, and separate pulsatile up to 10 years of life.Anatomically, the adductor canal is a relatively straight muscular channel that transitions distally into a less constrained pocket region as the tendons narrow toward the bone.This region of the sfa is known to experience significant biomechanical loads during limb movement.In cases where an extensive segment of the sfa is stented, such as this complaint case, the natural compliance of the vessel may be reduced.The native artery can accommodate a portion of deformation (compression) during limb flexion, when this compliance is limited, a greater proportion of mechanical strain can be transferred to the less constrained stented segment.This could contribute to higher than usual localised stresses in vulnerable regions.Based on the information received in this case, it is understood that re-occlusion occurred within the target site.It is important to note that this patient has a very high risk of re-occlusion, due to the following risk factors: metastatic renal cancer, adiposity, a long stented sfa, and previous occlusions.Therefore, this investigation concludes that it is unlikely that the stent fracture seen in this is the cause for the re-occlusion.It is most likely that the re-occlusion is the result of a contribution from the patient condition and the disease within the stented area.
 
Event or Problem Description
It was further reported that on (b)(6) 2025, a 6x60 mm biomimics 3d stent that was successfully placed in the right distal sfa/popliteal artery of a patient.Feedback was given that no resistance or issues were encountered during the deployment of the device.It was also noted that the biomimics 3d stent pattern was in good condition and did not display any distortion.Good results were achieved in the deployment procedure.A patient history was provided by the complaint site.It is important to note that the entire length of the right sfa/popliteal artery has been treated with various stents since early 2023 as means to treat occlusion.This target site experienced re-occlusion twice prior to the implant of the biomimics 3d 6x60 mm stent.Additionally, the patient has a history of chronic heart failure, metastatic renal cancer and adiposity.On (b)(6)2026, the patient presented with right lower limb pain.Upon inspection, the physician determined that the right sfa had re-occluded, and that a potential stent fracture was present.The physician treated the patient by performing a thrombolysis and by placing a competitor stent over the potentially fractured biomimics 3d stent.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEMBIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD.
block 5
parkmore east business park
galway, H91V0 TX
EI  H91V0TX
Manufacturer Contact
hannah duffy
block 5
parkmore east business park
galway, H91V0-TX
EI   H91V0TX
MDR Report Key24207085
Report Number3011632150-2026-00025
Device Sequence Number20204682
Product Code NIP
UDI-Device Identifier05391526850398
UDI-Public(01)05391526850398(17)260206(11)240708(10)0000358014
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2026
Device Catalogue Number142122-02
Device Lot Number0000358014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown